Wednesday, August 05, 2009

One pill makes you smaller

I have to admit I stole that post title from a Breast Cancer Action post. I hope they don't mind.

So here's a review. I'm taking the Tamoxifen to prevent recurrence of breast cancer. But my anti-depressant might interfere with the Tamox and make it less effective in preventing recurrence. So I switched from the old anti-depressant to a new anti-depressant, one that won't interfere with the Tamox .

The transition from the old anti-depressant to the new one seems to be going alright...no complaints, am feeling fine emotionally so far...EXCEPT I am waking up every night around 1 or 2 or 3 am and can't really fall back asleep. So I'm TIRED.

Talked to the psychiatrist today, and guess what? She's recommending a sleeping pill. Sleeping has NEVER been a problem for me before, so this is kind of weird. But hopefully only temporary.

So while my body gets used to the Tamoxifen and the new anti-depressant (and the medication that stops my periods), I'm going to take yet ANOTHER pill so I can sleep. Ambien...here I come...

1 comment:

Tzipporah said...

Be careful - Ambien has some weird effects on people, including instigating sleep walking, etc., in people who never had problems with it before. Not trying to be an alarmist, but make sure you have somebody nearby the first few nights you use it.